Alert archive / Illinois / Special Weather Statements in 2020
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at May 23, 2020, 11:21 AM CDT for Clark County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2020, 11:21 AM CDT (16:21 UTC)
- Expired
- May 23, 2020, 12:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
County Clark County, IL
The radar
The Indianapolis radar (KIND), 127 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
709 WWUS83 KILX 231621 SPSILX Special Weather Statement National Weather Service Lincoln IL 1121 AM CDT Sat May 23 2020 ILZ057-063-231700- Clark-Edgar- 1121 AM CDT Sat May 23 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EDGAR AND NORTHEASTERN CLARK COUNTIES UNTIL NOON CDT... At 1120 AM CDT, Doppler radar was tracking a strong thunderstorm over Clarksville, or near Marshall, moving northeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Marshall, Vermilion, Clarksville, Dennison, Oliver, Bell Ridge and Lincoln Trail State Park. This includes Interstate 70 between mile markers 137 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3929 8779 3946 8790 3966 8754 3939 8753 TIME...MOT...LOC 1620Z 240DEG 25KT 3943 8777 $$ Deubelbeiss
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at May 23, 10:30 AM CDT, 51 minutes earlier.
Area forecast discussion, May 23, 10:30 AM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1030 AM CDT Sat May 23 2020 .SYNOPSIS... Issued at 1020 AM CDT Sat May 23 2020 A warm front will push across the area today. This front combined with a low pressure system over eastern Iowa will produce scattered thunderstorms across the region this afternoon into early this evening. Some of the storms may be strong with large hail and damaging winds. Scattered thunderstorms mainly during the afternoon and evening can be expected well into next week. && .UPDATE... Issued at 1020 AM CDT Sat May 23 2020 Have made some minor changes to PoPs to reflect current timing. Scattered thunderstorms are developing in two areas this morning. The biggest concerns are with the strong moisture flux convergence over western portions of the area. This area has the most instability and is likely nearing surface-based. Shear in this area is sufficient for rotating storms. The second area is located along I-70 where shear is more limited. This area will likely be less organized and pulsey in nature. && .SHORT TERM...(Today and tonight) ISSUED AT 350 AM CDT Sat May 23 2020 Early morning surface map shows 1004 mb low pressure along the western IA/MO border with its warm front thru northern MO into sw/southern IL and into northern KY. Isolated showers and thunderstorms had recently develop along the warm front in southern IL near I-64. More widespread convection was over AR and over the Red River valley of southern OK and north TX. Swirling bands of convection was over central/western IA into southern MN close to surface low pressure and associated 565 dm 500 mb low in sw IA. Latest CAMs lift low pressure system from sw IA ne into sw WI by sunset as it slowly weakens. Warm front to lift north of CWA by early this afternoon with warmer and more humid conditions expected today. Highs mostly in the lower 80s, with some mid 80s in southeast IL. Dewpoints rising into the mid to upper 60s this afternoon. Air mass gets unstable this afternoon over area, with MLCAPES rising to 1500-2500 j/kg while 0-6 km bulk shear values of 30-40 kts this afternoon over northern half of CWA. SPC day1 outlook has marginal risk of severe storms over all but west central IL, while slight risk over northern IL and far southern WI, including Stark, Marshall and ne Knox counties. The slight risk area has 15% risk of large hail and 5% risk of tornadoes. Lower risk of 5% of damaging wind gusts over much of IL. Severe risk will be highest in nw IL early this afternoon and shift eastward toward Chicago area by early this evening. Locally heavy rains possible with precipitable water values peaking from 1.25 to 1.5 inches. Models showing isolated convection lingering over northern CWA tonight after sunset. Lows tonight mostly in the mid 60s. .LONG TERM...(Sunday through Friday) ISSUED AT 350 AM CDT Sat May 23 2020 Upper level ridge to strengthen over the Southeast States Sun/Mon and building into IL and the Ohio river valley. This will bring very warm and humid conditions to the area with highs in the mid to upper 80s Sun/Mon and a few cities could approach 90 on Sunday. Even higher instability/CAPES of 2000-3000 j/kg on Sunday and Monday afternoons though wind shear values are weak and lacking a nearby weather system. Have isolated convection Sunday morning, with chance pops Sunday afternoon. Marginal to slight risk of severe storms Sunday afternoon into Sun evening is over IA and nw MO. SPC day3 outlook has marginal risk of severe storms in nw IL Mon afternoon into early Mon evening including Knox and Stark counties. Precipitable water values rise to 1.4 to 2 inches by Sunday afternoon into Monday so locally heavy rains possible Sunday afternoon and again on Monday. Better chance of showers and thunderstorms on Mon especially Mon afternoon in tropical airmass as most models show qpf over IL by then. Models continue to show strong mid/upper level subtropical ridge over the mid Atlantic States during mid week with upper level trof over the central and southern plains into Texas. The westerly belts are north of IL. Central and southeast IL to generally stay in warm sector much of next work week with daily chances of showers and thunderstorms in tropical air mass especially in afternoon and early evening hours. Highs in the low to mid 80s and lows in the mid to upper 60s Tuesday thru Friday. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 656 AM CDT Sat May 23 2020 A period of MVFR cigs is expected to develop across the central IL terminals this morning until around 18Z as a warm front lifts through the area. Cigs will eventually lift to VFR levels after 18Z. Isolated to scattered thunderstorms will also be possible with this feature, especially from around 16Z-23Z. Winds SE under 10 kts becoming S 10-15 kts with gusts around 20 kts by 18Z. Winds decreasing to 10 kts or less and shifting to SW by around 00Z. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Barker SYNOPSIS...Barker SHORT TERM...07 LONG TERM...07 AVIATION...37
Hazardous weather outlook, May 23, 10:45 AM CDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1045 AM CDT Sat May 23 2020 ILZ027>031-241545- Knox-Marshall-Peoria-Stark-Woodford- 1045 AM CDT Sat May 23 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Scattered thunderstorms are possible today and tonight. There is a enhanced risk of severe thunderstorms, with a threat of locally damaging winds, large hail, and an isolated tornado threat. Major flooding will continue on the Illinois River near Henry. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Moderate river flooding will continue on the Illinois River. Occasional scattered thunderstorms are possible through Friday. Storms may be strong to severe Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from around 11 am to 6 pm. ILZ036-037-040-041-047-049-050-241545- Cass-Fulton-Mason-Morgan-Schuyler-Scott-Tazewell- 1045 AM CDT Sat May 23 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Scattered thunderstorms are possible today and tonight. There is a marginal to slight risk of severe thunderstorms, with a threat of locally damaging winds, large hail, and an isolated tornado threat. Moderate to Major flooding will continue on the Illinois River, with levels continuing to rise from Havana downstream. Minor flooding will continue on the Sangamon River at Chandlerville, with river levels decreasing. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Major river flooding will continue on the Illinois River, with levels continuing to rise at Havana downstream for the next several days. Flooding will gradually subside on the lower Sangamon River at Chandlerville the next few days. Occasional scattered thunderstorms are possible through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from around noon to 6 pm. ILZ038-042>046-048-051>057-061-062-066-241545- Champaign-Christian-Coles-Cumberland-De Witt-Douglas-Edgar- Effingham-Logan-Macon-McLean-Menard-Moultrie-Piatt-Sangamon- Shelby-Vermilion- 1045 AM CDT Sat May 23 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Scattered thunderstorms are possible today and tonight. There is a marginal to slight risk of severe thunderstorms, with a threat of locally damaging winds, large hail, and an isolated tornado threat. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Occasional scattered thunderstorms are possible through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from around noon to 7 pm. ILZ063-067-068-071>073-241545- Clark-Clay-Crawford-Jasper-Lawrence-Richland- 1045 AM CDT Sat May 23 2020 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Scattered thunderstorms are possible today. There is a marginal risk of severe thunderstorms, with a threat of locally damaging winds, large hail, and an isolated tornado threat. Minor flooding on the Wabash River and the Embarras River at Lawrenceville will continue. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Minor flooding on the Wabash River will continue through the middle of next week. Occasional scattered thunderstorms are possible through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from around 1 to 7 pm. Deubelbeiss
In the hours before
Special weather statement, May 23, 11:21 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Lincoln IL 1121 AM CDT Sat May 23 2020 ILZ057-063-231700- Clark-Edgar- 1121 AM CDT Sat May 23 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EDGAR AND NORTHEASTERN CLARK COUNTIES UNTIL NOON CDT... At 1120 AM CDT, Doppler radar was tracking a strong thunderstorm over Clarksville, or near Marshall, moving northeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Marshall, Vermilion, Clarksville, Dennison, Oliver, Bell Ridge and Lincoln Trail State Park. This includes Interstate 70 between mile markers 137 and 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3929 8779 3946 8790 3966 8754 3939 8753 TIME...MOT...LOC 1620Z 240DEG 25KT 3943 8777 Deubelbeiss
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 12:53 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell, Woodford | 52 min |
| May 23, 1:29 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 46 min |
| May 23, 1:57 PM CDT | Tornado Warning | ILX | Woodford | 20 min |
Nearby
Special Weather Statements in Illinois, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.